Hail, Ochiltree
- When
- August 8, 10:40 PM CST
- Where
- Ochiltree County, 10 mi NW of Perryton
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.500, -100.933
A severe thunderstorm over the northeastern Texas panhandle during the late evening hours produced some hail and high winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A severe thunderstorm over the northeastern Texas panhandle during the late evening hours produced some hail and high winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 8, 5:45 PM CST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 645 PM CDT FRI AUG 8 2003 UPDATED ZONES TO REFLECT SHORT TERM POPS ACROSS THE AREA. NUMEROUS OUTFLOW BOUNDARIES ARE PROVIDING ENOUGH LIFT TO TRIGGER SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY IN THE SOUTHERN TEXAS PANHANDLE THIS EVENING. HIGHER DEWPOINTS ARE BEING ADVECTED FROM THE EAST WHICH MAY KEEP CONVECTION GOING A LITTLE PAST SUNSET BEFORE CONDTIONS BECOME MORE STABLE. AROUND MIDNIGHT IS WHEN THE SECOND ROUND OF CONVECTION IS STILL EXPECTED TO MOVE ACROSS THE AREA. HENNIG PREVIOUS DISCUSSION... 210 PM CDT FRI AUG 8 2003 PRIMARY CONCERN IS FOR ORGANIZED CONVECTION TONIGHT WITH LOCALLY HEAVY RAINFALL. MORNING MODEL SUITE CONTINUED THEME FOR FAVORABLE MCS DEVELOPMENT OVER THE NORTHERN AND EASTERN PANHANDLES DURING THE OVERNIGHT HOURS. THIS AFTERNOON...CONDITIONS WERE ALSO POINTING TOWARD THE LIKELIHOOD FOR ORGANIZED STORMS WITH SURFACE DEW POINTS SURGING INTO THE MID 60S OVER PARTS OF THE NORTHERN PANHANDLES. WEAK SURFACE LOW LOCATED BETWEEN GUYMON AND SPEARMAN PER LATEST SURFACE ANALYSIS WITH DECENT CONVERGENCE NOTED IN THE LOW LEVEL WIND FIELD. INCREASING LOW LEVEL INSTABILITY IS APPARENT THIS AFTERNOON WITH CAPE VALUES AROUND 2000 J/KG AND LI/S AROUND MINUS 6 DEGREES. PRECIPITABLE WATER VALUES SURGE TO NEARLY 2.0 INCHES BY 12Z SATURDAY OVER THE FAR EASTERN ZONES. HAVE TO AGREE WITH HPC OUTLOOK FOR ISOLATED EXCESSIVE RAINFALL MAINLY NORTH OF A DALHART TO CHILDRESS LINE. SO WILL MENTION LOCALLY HEAVY RAINFALL TONIGHT. HAVE LOWERED MAX TEMPS INTO THE LOWER TO MID 90S SATURDAY. WEAK COOL SURGE EXPECTED IN THE WAKE OF OVERNIGHT MCS DEVELOPMENT. FCSTID = 13 AMARILLO 69 92 68 100 / 30 20 10 00 BEAVER 70 92 70 101 / 60 30 10 00 BOISE CITY 64 91 67 96 / 60 10 20 00 BORGER 73 92 72 100 / 50 20 10 00 BOYS RANCH 67 91 69 100 / 20 20 10 00 CANYON 69 92 68 100 / 30 20 10 00 CLARENDON 71 93 72 101 / 50 30 10 00 DALHART 65 91 67 98 / 60 10 20 00 GUYMON 70 91 69 100 / 60 30 10 00 HEREFORD 70 92 68 100 / 20 10 20 00 LIPSCOMB 68 92 70 101 / 60 30 10 00 PAMPA 68 92 70 101 / 50 30 10 00 SHAMROCK 67 93 70 101 / 60 30 10 00 WELLINGTON 71 93 72 102 / 60 30 10 00 .AMA... TX...NONE. OK...NONE.
OKZ001>003-TXZ001>020-091100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WHICH FORM MAY PRODUCE WINDS UP TO 50 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL...ESPECIALLY NORTHEAST OF A LINE EXTENDING FROM KENTON OKLAHOMA TO CLARENDON TEXAS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ANDRADE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1134 PM CDT FRI AUG 08 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM BAKER OK 60 MPH WIND GUST
08/08/03 TEXAS PUBLIC REPORTThe Amarillo radar (KAMA), 157 km away, was scanning. The volume nearest the first event began at 04:42 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374373, 5374374.